MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD ULTRA BASE UNIT; BASE UNITS AND ADAPTERS

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD ULTRA BASE UNIT; BASE UNITS AND ADAPTERS
Catalog Number A2101
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
This report is 3 of 3 and linked to mfg report numbers 3004608878-2025-00044 and 3004608878-2025-00049: a facility reported that the mayfield ultra base unit (a2101) is mobile when it should not be - tightening problem.The issue was noted before surgery while the patient was under anesthesia.There was no patient injury and no increased surgery time.
 
Additional Manufacturer Narrative
The mayfield modified ultra base unit (a2101) was returned for evaluation: device history record (dhr) - the dhr was reviewed and shows no abnormalities related to the reported failure.Failure analysis - investigation of the returned unit shows that the 6-inch transitional member has damaged starburst teeth, the adjusting wrench thread is broken, and the wrench needs to be replaced.Additionally, the handle assembly's shock cushion and the cam link support pin were removed and must be replaced.To resolve all issues, the following were replaced: the transitional member; the adjustment wrench; the base handle assembly¿s shock cushion and its cam link support pin; and the handle assembly was reassembled and adjusted to build up the required pressure onto the transitional member.After completing the repair, the unit successfully passed the function test.Root cause - the complaint is confirmed via inspection of the unit.The probable root cause is mishandling and improper disassembly of the unit.Additionally, this unit is beyond integra¿s 7 years recommended life cycle (manufactured in 2007).No further investigation is required based on the acceptability of risk and no adverse trends were identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.

Brand Name
MAYFIELD ULTRA BASE UNIT
Common Device Name
BASE UNITS AND ADAPTERS
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH 45227
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH 45227
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key21602011
Report Number3004608878-2025-00050
Device Sequence Number17251052
Product Code HBM
UDI-Device Identifier10381780267997
UDI-Public10381780267997
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA2101
Device Lot Number077
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2025
Initial Report FDA Received Date03/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
A1059 MAYFIELD SKULL CLAMP; A1064 MAYFIELD BALL SOCKET SWIVEL ADAPTOR
Patient SexUnknown